Women Tech
Global Conference 2021
Open Space Day

JUNE 7


Introduction

Our Open Space Day will be dedicated to engaging large and small groups of people in discussions to explore particular questions or issues. It enables people to connect and creates the opportunity to turn ideas into action on our mission to make a difference by empowering women in tech through networking, leadership development, career growth & mentorship.

Our Open Space has Four Rules and One Law (the Law of the Bumblebee), three types of participants, and an open space lounge area.

Open Space GMT 

09:00 AM GMT Opening & Group Formation

Open Space Americas

12:00 PM EDT Opening & Group Formation

The full schedule is below.

The Four Rules:

  1. Whoever comes is the right person

  2. Whatever happens is the only thing that could have happened

  3. Whenever it starts is the right time

  4. When it’s over, it’s over

The Law of the Bumblebee :

“If, during the course of the gathering, any person finds themselves in a situation where they are neither learning nor contributing, they can jump to any other breakout room.” The law applies to every participant.

The types of participants are:

  • Ants:

    • Ants are productively engaged in a conversation over a longer period of time. Often they take the lead role focusing on building a constructive discussions and documenting results.

  • Butterflies:

    • These people hang out and don’t appear to do much, however they may just be involved with the most important discussions of the day.


  • Bees: 

    • They flit from conversation to conversation bring new ideas, and fresh eyes to the group.

    • They can also encourage mingling for those for whom the Law of the Bumblebee feels inpolite.


Collaboration Tool: Mural (GMT) - Mural (US)

The question is very important

The key to a successful Open Space event is asking the right questions. The questions you ask and how you frame them will determine who will join your breakout room, so be mindful of this. It can be tempting to just want people who agree with you to join your breakout room, but this will limit the diversity of your group - and the success of the outcomes!

During the event

We will explain the four rules, the Law of the Bumblebee, the types of roles and how to collaborate in the group room. We will share how to facilitate the discussion. For instance making sure one or two voices don’t always dominate discussions, or the art of making people feel safe and welcome so they have the confidence to take part. While it is recommended to collaborate with audio and video turned on, you may collaborate by just listening in and writing in the chat. Also make sure to mute your microphone when you are not speaking to avoid background noise.


In the beginning we will offer people the opportunity to propose a question, if they do this then they should:

 

Potential questions:

  • How can we grow our community?

  • How can I improve my public speaking skills? How can we get more top female speakers?

  • What is the best way to find a mentor? How to be a good mentor?

  • How to break into tech?

  • What are some of the proven career growth strategies for mid-professionals?

  • How can we position ourselves and improve our personal brand?

  • How to achieve work-life balance? How to achieve more family-work balance?

  • How can we improve Diversity & Inclusion at the workplace?

  • How can women-tech focused communities support each other?

  • How to become a great leader?

  • How can we reduce / eliminate bias in tech?

  • How to build an inclusive team?

  • How can we empower more girls to start coding?

  • New questions and ideas can be suggested at the beginning of the Open Space day.

 

Here is the plan for the day: 

  • During the first ten minutes, people will be proposing questions and adding them to the sheet.

  • We may well end up with more questions than we have slots available, in which case we put those on similar topics together 

  • Once the questions are written down we will form groups to address those, people will have a few minutes to review and decide which group they want to join by adding their name to a question/topic in the sheet.

  • Participants will be reminded when each session starts and about the Law of the Bumblebee.

  • People then go to the breakout room in the Hopin Session area where their question is being hosted and the discussions begin.

  • Participants contribute, take notes and add results to the Mural board (GMT) / Mural (US) so they can share the results with the other participants.

  • Each group appoints one person to share the results from their breakout discussion.

  • Some of the discussions may be taken further and continued on Friday, June 11th during the Contribution Day.

Harvesting and Completion 

Monday is about harvesting ideas and it is ok if no specific decision has been reached. Some of the Friday activities may emerge from the Monday Open Space.


Open Space Schedule

(displayed in local time - for the full conference schedule see here)

Time & Location Session Share to Vote
Mon June 7

4:00 AM

🕓 30mins           
🌐 Main Stage

Add to Calendar 06/07/2021 4:00 AM 06/07/2021 04:30 AM America/New_York #WTGC2021 #WTGC2021 https://hopin.com/events/women-in-tech-global-conference-2021 https://hopin.com/events/women-in-tech-global-conference-2021

Open Space - Opening, Ideation & Group Forming (GMT)


open-space.png

Open Space


Community Event
Mon June 7

4:30 AM

🕓 120mins           
🌐 Session Area

Add to Calendar 06/07/2021 4:30 AM 06/07/2021 06:30 AM America/New_York #WTGC2021 #WTGC2021 https://hopin.com/events/women-in-tech-global-conference-2021 https://hopin.com/events/women-in-tech-global-conference-2021

Open Space - Working Groups in Breakout Rooms (Part 1 GMT)


open-space.png

Open Space


Community Event
Mon June 7

7:30 AM

🕓 90mins           
🌐 Session Area

Add to Calendar 06/07/2021 7:30 AM 06/07/2021 09:00 AM America/New_York #WTGC2021 #WTGC2021 https://hopin.com/events/women-in-tech-global-conference-2021 https://hopin.com/events/women-in-tech-global-conference-2021

Open Space - Working Groups in Breakout Rooms (Part 2 GMT)


open-space.png

Open Space


Community Event
Mon June 7

9:00 AM

🕓 60mins           
🌐 Session Area

Add to Calendar 06/07/2021 9:00 AM 06/07/2021 10:00 AM America/New_York #WTGC2021 #WTGC2021 https://hopin.com/events/women-in-tech-global-conference-2021 https://hopin.com/events/women-in-tech-global-conference-2021

Open Space - Presentations & Closing (GMT)


open-space.png

Open Space


Community Event
Mon June 7

10:00 AM

🕓 60mins           
🌐 Session Area

Add to Calendar 06/07/2021 10:00 AM 06/07/2021 11:00 AM America/New_York #WTGC2021 #WTGC2021 https://hopin.com/events/women-in-tech-global-conference-2021 https://hopin.com/events/women-in-tech-global-conference-2021

Open Space - Networking (GMT)


open-space.png

Open Space


Community Event
Mon June 7

12:00 PM

🕓 30mins           
🌐 Session Area

Add to Calendar 06/07/2021 12:00 PM 06/07/2021 12:30 PM America/New_York #WTGC2021 #WTGC2021 https://hopin.com/events/women-in-tech-global-conference-2021 https://hopin.com/events/women-in-tech-global-conference-2021

Open Space - Opening, Ideation & Group Forming (EDT&PDT)


open-space.png

Open Space


Community Event
Mon June 7

12:30 PM

🕓 120mins           
🌐 Session Area

Add to Calendar 06/07/2021 12:30 PM 06/07/2021 02:30 PM America/New_York #WTGC2021 #WTGC2021 https://hopin.com/events/women-in-tech-global-conference-2021 https://hopin.com/events/women-in-tech-global-conference-2021

Open Space - Working Groups in Breakout Rooms (Part 1 US)


open-space.png

Open Space


Community Event
Mon June 7

3:30 PM

🕓 90mins           
🌐 Session Area

Add to Calendar 06/07/2021 3:30 PM 06/07/2021 05:00 PM America/New_York #WTGC2021 #WTGC2021 https://hopin.com/events/women-in-tech-global-conference-2021 https://hopin.com/events/women-in-tech-global-conference-2021

Open Space - Working Groups in Breakout Rooms (Part 2 US)


open-space.png

Open Space


Community Event
Mon June 7

5:00 PM

🕓 60mins           
🌐 Session Area

Add to Calendar 06/07/2021 5:00 PM 06/07/2021 06:00 PM America/New_York #WTGC2021 #WTGC2021 https://hopin.com/events/women-in-tech-global-conference-2021 https://hopin.com/events/women-in-tech-global-conference-2021

Open Space - Presentations & Closing (US)


open-space.png

Open Space


Community Event
Mon June 7

6:00 PM

🕓 60mins           
🌐 Session Area

Add to Calendar 06/07/2021 6:00 PM 06/07/2021 07:00 PM America/New_York #WTGC2021 #WTGC2021 https://hopin.com/events/women-in-tech-global-conference-2021 https://hopin.com/events/women-in-tech-global-conference-2021

Open Space - Networking (US)


open-space.png

Open Space


Community Event